MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
It was reported that the physician noticed that the universa firm ureteral stent was kinked while still in the package.The physician decided not to use the device because a wire guide would not be able to pass through the kinking.A new device was opened and used to complete the procedure.There were no adverse events or injury to the patient as the event occurred prior to patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a review of complaint history, the device history record, and product specifications.Visual inspection and functional testing of the returned device was also conducted.One opened universa firm ureteral stent set package labeled rpn ufh-622, lot 7622404 was received.The stent was returned without the tether and positioner.Visual examination confirmed the distal coil tip was smashed flat.An hsf-38-50-qc wire guide with a diameter of.0392" would not transition through the smashed tip.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against this complaint device lot number; 7622404.Based on the provided information the definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731936
Report Number1820334-2017-01837
Device Sequence Number10995925
Product Code FAD
UDI-Device Identifier00827002498723
UDI-Public(01)00827002498723(17)200125(10)7622404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-622
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1820334-2017-01837
Patient Sequence Number1
Patient Age48 DA